Large deviations for random trees

Yuri Bakhtin, Christine Heitsch

Research output: Contribution to journalArticle

Abstract

We consider large random trees under Gibbs distributions and prove a Large Deviation Principle (LDP) for the distribution of degrees of vertices of the tree. The LDP rate function is given explicitly. An immediate consequence is a Law of Large Numbers for the distribution of vertex degrees in a large random tree. Our motivation for this study comes from the analysis of RNA secondary structures.

Original languageEnglish (US)
Pages (from-to)551-560
Number of pages10
JournalJournal of Statistical Physics
Volume132
Issue number3
DOIs
StatePublished - Aug 2008

Fingerprint

Random Trees
Large Deviation Principle
Large Deviations
Gibbs Distribution
deviation
RNA Secondary Structure
Law of large numbers
Rate Function
Vertex Degree
apexes

Keywords

  • Gibbs distributions
  • Large deviations
  • Random trees
  • RNA secondary structure

ASJC Scopus subject areas

  • Mathematical Physics
  • Physics and Astronomy(all)
  • Statistical and Nonlinear Physics

Cite this

Large deviations for random trees. / Bakhtin, Yuri; Heitsch, Christine.

In: Journal of Statistical Physics, Vol. 132, No. 3, 08.2008, p. 551-560.

Research output: Contribution to journalArticle

Bakhtin, Yuri ; Heitsch, Christine. / Large deviations for random trees. In: Journal of Statistical Physics. 2008 ; Vol. 132, No. 3. pp. 551-560.
@article{57442a69393f4e25a56337e714b03be2,
title = "Large deviations for random trees",
abstract = "We consider large random trees under Gibbs distributions and prove a Large Deviation Principle (LDP) for the distribution of degrees of vertices of the tree. The LDP rate function is given explicitly. An immediate consequence is a Law of Large Numbers for the distribution of vertex degrees in a large random tree. Our motivation for this study comes from the analysis of RNA secondary structures.",
keywords = "Gibbs distributions, Large deviations, Random trees, RNA secondary structure",
author = "Yuri Bakhtin and Christine Heitsch",
year = "2008",
month = "8",
doi = "10.1007/s10955-008-9540-0",
language = "English (US)",
volume = "132",
pages = "551--560",
journal = "Journal of Statistical Physics",
issn = "0022-4715",
publisher = "Springer New York",
number = "3",

}

TY - JOUR

T1 - Large deviations for random trees

AU - Bakhtin, Yuri

AU - Heitsch, Christine

PY - 2008/8

Y1 - 2008/8

N2 - We consider large random trees under Gibbs distributions and prove a Large Deviation Principle (LDP) for the distribution of degrees of vertices of the tree. The LDP rate function is given explicitly. An immediate consequence is a Law of Large Numbers for the distribution of vertex degrees in a large random tree. Our motivation for this study comes from the analysis of RNA secondary structures.

AB - We consider large random trees under Gibbs distributions and prove a Large Deviation Principle (LDP) for the distribution of degrees of vertices of the tree. The LDP rate function is given explicitly. An immediate consequence is a Law of Large Numbers for the distribution of vertex degrees in a large random tree. Our motivation for this study comes from the analysis of RNA secondary structures.

KW - Gibbs distributions

KW - Large deviations

KW - Random trees

KW - RNA secondary structure

UR - http://www.scopus.com/inward/record.url?scp=46249127314&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=46249127314&partnerID=8YFLogxK

U2 - 10.1007/s10955-008-9540-0

DO - 10.1007/s10955-008-9540-0

M3 - Article

AN - SCOPUS:46249127314

VL - 132

SP - 551

EP - 560

JO - Journal of Statistical Physics

JF - Journal of Statistical Physics

SN - 0022-4715

IS - 3

ER -